A generalization of the Newton method


Let \(X\) be a Banach space, \(Y\) a normed space, \(G:X\rightarrow Y\) a nonlinear operator, and \(G\left( x\right) =0\) a nonlinear equation. We denote by \(F:X^{2}\rightarrow Y\) a nonlinear operator for which the restriction to the diagonal of \(X^{2}\) coincide with \(G\). We first prove a Taylor type formula for operators with two variables. Next we consider the following two-step Newton type method: \[F\left( x_{n},x_{n-1}\right) +F_{x}^{\prime}\left( x_{n},x_{n-1}\right) \left( x_{n+1}-x_{n}\right) +F_{y}^{\prime}\left( x_{n},x_{n-1}\right) \left( x_{n}-x_{n-1}\right)=0.\] We study the convergence to the solution of the above sequence.


Ion Păvăloiu
(Tiberiu Popoviciu Institute of Numerical Analysis)


Original title (in French)

Une généralisation de methode de Newton

English translation of the title

A generalization of the Newton method


Taylor polynomial with two variables; two-step Newton type method


Cite this paper as:

I. Păvăloiu, Une généralisation de methode de Newton, Mathematica, 20(43) (1978) no. 1, pp. 45-52 (in French).

About this paper



Publisher Name

Not available yet.

Print ISSN

Not available yet.

Online ISSN

Not available yet.


[1] Kantorovici, L.V., Functionalnîi analiz i prikladnaia matematika, UMN, 28, 89-185 (1948).

[2] Pavaloiu, I., Sur les procédés iteratif à un ordere élevé de convergence. Mathematica, 12,  (35), 2 309-324 (1970).

[3] Weinisckhe, J. H., Über eine Klasse von Iterationsverfahren. Numeriche Mathematik , 6, 395-404, (1964).

Related Posts